EM EdgeMed West African postgraduate exam-prep platform

Membership bank Β· search

Find any question

Type a keyword, drug name, syndrome, or chapter reference. Searches across topic, stem, teaching point, and source citation. Showing results only from the Membership bank.

3996 matches for “Ghana” — showing 2311–2340
Toxicology · TCA overdose - sodium bicarbonate therapy β˜… HY difficulty 3/5

Kofi, a 35-year-old man with a known history of depression, is brought to the Korle Bu emergency centre after ingesting approximately 30 tablets of imipramine 25 mg (total dose 750 mg) two hours ago. …

Toxicology · Serotonin syndrome β€” diagnosis and drug precipitants β˜… HY difficulty 2/5

Akosua, a 32-year-old woman, presents to the Korle Bu emergency centre with agitation, confusion, and profuse sweating that began approximately 3 hours after she took an extra dose of her prescribed s…

Toxicology · Tricyclic antidepressant overdose β˜… HY difficulty 3/5

Kofi, a 42-year-old man, is brought to the Komfo Anokye ED after a deliberate overdose of his mother's amitriptyline. He is confused, HR 138 bpm, BP 82/50 mmHg. His ECG shows a QRS duration of 140 ms …

Toxicology · Sympathomimetic toxidrome - first-line management β˜… HY difficulty 3/5

A 19-year-old man named Kofi is brought to a regional hospital A&E at 02:00 by friends after collapsing at a party. He is diaphoretic, extremely agitated, and grinding his teeth. Vitals: HR 160, BP 19…

Toxicology · Digoxin toxicity arrhythmias β˜… HY difficulty 3/5

A 65-year-old man with a history of atrial fibrillation and heart failure is brought to the Korle Bu Emergency Centre by his son with a 12-hour history of nausea, vomiting, and visual disturbance (see…

Toxicology · Rumack-Matthew nomogram β˜… HY difficulty 2/5

A 24-year-old man, Kofi, presents to a regional hospital A&E in Ashanti Region 6 hours after ingesting approximately 20 g of paracetamol in a single episode. His serum paracetamol level returns at 130…

Toxicology · Methylene blue mechanism and dosing in benzocaine-induced methaemoglobinaemia β˜… HY difficulty 3/5

Kofi, a 6-year-old boy, is brought to the district hospital A&E in Northern Ghana by his mother 45 minutes after she applied a large amount of benzocaine-containing teething gel liberally to his gums …

Toxicology · Fulminant hepatic failure transfer criteria β˜… HY difficulty 4/5

Yaw, a 40-year-old man, is referred to Korle Bu emergency centre 72 hours after a large paracetamol overdose. He is confused and jaundiced. Investigations: INR 6.8, creatinine 340 micromol/L, bilirubi…

Toxicology · Opioid toxidrome and naloxone administration β˜… HY difficulty 2/5

A 19-year-old male student, Kofi, is brought by campus security to the Komfo Anokye ED after being found collapsed in his dormitory. He is obtunded, GCS 9 (E2V3M4). Vital signs: temperature 36.5Β°C, HR…

Toxicology · Sympathomimetic toxidrome recognition and management β˜… HY difficulty 3/5

A 28-year-old man, Kwame, is brought to the Komfo Anokye ED by friends after collapsing at a nightclub. He is agitated, shouting, and attempting to climb off the trolley. Vital signs: temperature 39.4…

Toxicology · Carbon monoxide β€” pulse oximetry limitation β˜… HY difficulty 2/5

A 34-year-old man, Kwame, is brought to the emergency centre at Komfo Anokye Teaching Hospital by his wife after she found him unresponsive in their bedroom. A charcoal brazier had been burning overni…

Toxicology · Rumack-Matthew nomogram β˜… HY difficulty 2/5

A 19-year-old woman, Akosua, is brought to the Korle Bu emergency centre by her roommate after taking 'a handful' of paracetamol tablets approximately 4 hours ago following an argument. She is alert a…

Toxicology · Methanol - metabolism and gap interpretation β˜… HY difficulty 3/5

A 34-year-old man, Kwame, is brought to the Komfo Anokye ED by relatives after being found confused at home. His family reports he was drinking a locally distilled spirit ('akpeteshie') the previous e…

Toxicology · Methanol - fomepizole as first-line ADH inhibitor β˜… HY difficulty 2/5

A 45-year-old man is brought to the Korle Bu emergency centre by relatives after being found unconscious at home. An empty bottle of methylated spirits was found at the scene. On arrival, he is unresp…

Toxicology · Serotonin syndrome - cyproheptadine pharmacology β˜… HY difficulty 4/5

A 31-year-old man, Kofi, presents to the Korle Bu emergency centre with worsening agitation, diaphoresis, and muscle twitching 4 hours after taking a large quantity of citalopram in a deliberate self-…

Toxicology - Anticoagulants · Super-warfarin (brodifacoum) poisoning - prolonged vitamin K1 therapy β˜… HY difficulty 4/5

Kwame, a 34-year-old galamsey operator from a mining community in the Western Region, is brought to the regional hospital A&E by colleagues after he collapsed in a field where brodifacoum-based rodent…

Toxicology - Anticoagulants · Warfarin mechanism of action and vitamin K1 reversal onset β˜… HY difficulty 3/5

Akua, a 58-year-old seamstress with atrial fibrillation, presents to the Korle Bu emergency centre after ingesting approximately 30 tablets of her warfarin 5 mg (total ~150 mg) in a deliberate act of …

Toxicology - Anticoagulants · PCC vs FFP vs vitamin K1 in warfarin-associated life-threatening haemorrhage β˜… HY difficulty 4/5

Akua, a 72-year-old woman with atrial fibrillation on warfarin, is brought to the Korle Bu Emergency Centre by ambulance after collapsing at home. Her daughter reports she has been taking her warfarin…

Toxicology - Anticoagulants · Dabigatran overdose - idarucizumab mechanism and indication β˜… HY difficulty 3/5

Ama, a 71-year-old woman with non-valvular atrial fibrillation and chronic kidney disease (eGFR 28 mL/min/1.73mΒ²), is brought to Komfo Anokye ED by her daughter 2 hours after ingesting approximately 2…

Toxicology - Anticoagulants · Idarucizumab for dabigatran reversal: mechanism β˜… HY difficulty 3/5

Ama, a 68-year-old woman with a mechanical mitral valve on dabigatran 150 mg twice daily, is brought to the Komfo Anokye Emergency Department by her son after she was found confused at home. She last …

Toxicology - Anticoagulants · Mechanism of vitamin K1 reversal of warfarin β˜… HY difficulty 3/5

Kwame, a 58-year-old farmer from a district hospital in Brong-Ahafo, is brought to the A&E by his family after ingesting approximately 40 tablets of warfarin 5 mg (200 mg total) in a deliberate self-p…

Toxicology - Anticoagulants · Super-warfarin rodenticide: mechanism of prolonged coagulopathy β˜… HY difficulty 3/5

Yaw, a 34-year-old construction worker, presents to a regional hospital A&E in the Northern Region after ingesting rat poison bait (brodifacoum-based rodenticide) approximately 72 hours ago. He report…

Toxicology - Heavy Metals · Arsenic chelation: dimercaprol mechanism and antidote selection β˜… HY difficulty 4/5

Ama, a 28-year-old woman, presents to the district hospital A&E in Brong-Ahafo with a 5-day history of profuse watery diarrhoea, vomiting, and severe colicky abdominal pain that began acutely after dr…

Toxicology - Heavy Metals · Mechanism of lead encephalopathy in paediatric poisoning β˜… HY difficulty 4/5

A 4-year-old boy, Kwame, is brought to the paediatric A&E at Komfo Anokye Teaching Hospital by his mother after 3 days of progressive irritability, vomiting, and unsteady gait. His mother reports he h…

Toxicology - Heavy Metals · Antidote choice and mechanism in acute arsenic poisoning β˜… HY difficulty 3/5

Kofi is a 28-year-old man who works in a small-scale gold mining operation in the Western Region of Ghana. He is brought to the Tarkwa District Hospital A&E by colleagues after a 6-hour history of sev…

Toxicology - Heavy Metals · Recognition of arsenic toxicity - Mees lines and clinical specificity β˜… HY difficulty 3/5

Yaa is a 34-year-old woman brought to the district hospital A&E in the Upper West Region after a 10-day history of progressive weakness and numbness starting in her feet and ascending to her knees, ac…

Toxicology - Heavy Metals · Lead chelation strategy: succimer (DMSA) for moderate adult lead poisoning β˜… HY difficulty 4/5

Yaw, a 38-year-old man, works as a house painter in Accra and has been employed painting older residential buildings for 12 years without respiratory or dermal protection. He presents to the Komfo Ano…

Toxicology - Heavy Metals · Lead: mechanism of haematological toxicity (ALA dehydratase + ferrochelatase inhibition) β˜… HY difficulty 3/5

A 4-year-old boy, Kwame, is brought to the Korle Bu emergency centre by his mother after she noticed him eating flaking paint chips from the walls of their newly renovated home, which used imported pa…

Toxicology - Heavy Metals · Chelation agent selection for moderate paediatric lead poisoning β˜… HY difficulty 4/5

A 7-year-old girl, Akua, is referred from a district hospital in Brong-Ahafo to Komfo Anokye Teaching Hospital with a 2-week history of recurrent colicky abdominal pain, constipation, and declining sc…

Toxicology - Iron Poisoning · Stage 2 latent phase - falsely reassuring clinical improvement β˜… HY difficulty 3/5

Ama, a 24-year-old woman, presents to the Komfo Anokye ED in Kumasi 8 hours after deliberately ingesting approximately 30 ferrous sulphate 200 mg tablets (65 mg elemental iron each; total elemental ir…